MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-23A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Heart Failure/Congestive Heart Failure (4446)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.B3 - the event date is estimated as the actual event date could not be determined despite efforts to obtain the information.
 
Event or Problem Description
It was reported that on (b)(6) 2015, a 23mm trifecta valve was successfully implanted in a patient with a history of aortic stenosis.On an unknown day in (b)(6) 2024, it was noted via echocardiogram that the patient showed an increased aortic valve gradient, an aortic valve velocity of 4m/s, and reduced ejection fraction of 55%.There was no noted aortic regurgitation present, but rather hardening of the valve leaflets.The decision was made to explanted the 23mm trifecta valve and replace it with a 23mm non-abbott device.The valve was successfully explanted a replaced without handling the valve with any unprotected forceps or sharp instruments.The explanted 23mm trifecta valve had no tear observed in the leaflets or suture cuff.However, the cusp was found to have fibrosis.The patient have chronic renal insufficiency.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
An event of aortic stenosis and valve explanted was reported.Also reported that valve was replaced with non-abbott valve.The device was returned to abbott and the investigation found that biological material and blood/body fluids were present throughout the valve.The leaflets had limited mobility when manually manipulated.The valve was found to have fibrosis, pannus, and calcification.There was no noted interaction between any stent post and patient anatomy.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event could not be conclusively determined.The cause of the reported stenosis may be related to the pannus and calcification formation.However, the cause of the pannus and calcification formation could not be conclusively determined.The reported surgical intervention was a result of case-specific circumstances as the device had to be explanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21773819
Report Number2135147-2025-01734
Device Sequence Number8073325
Product Code LWR
UDI-Device Identifier05414734052030
UDI-Public(01)05414734052030(17)170425
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/25/2017
Device Model NumberTF-23A
Device Catalogue NumberTF-23A
Device Lot NumberBR00002853
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexFemale